Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Loss of Appetite on Pain Meds
    avatar
    mikmock posted:
    Hello Community, I would like some advice on how you have handled the loss of appetite that comes with some pain meds. I am currently on the Fentynal patch and Oxycodone for break-through pain. I have absolutely NO appetite and continue to struggle to maintain weight - after loosing over 40 pounds in the last 2 years. Granted, it is better for my spinal problems to be thinner, but I'm 5' 9" and struggling to hold at 130 pounds! I look terrible I tried an antidepressent Remerol with no luck - made me sooo sleepy I never really woke up and no help with appetite or smoking cessation as hoped. Any ideas? Anyone used Marinol?
    Reply
     
    avatar
    rocko86 responded:
    had the same thing happpen to me and i also am on the PATCH,BUT it pass and i was not taking OXCY'S so im thinking it could b from the oxcy's,but is what i started to do i bought ice cream shakes that what help me out and after awhile my appetite slowly came back----i hope this helps but trust me u are not along my body has went threw a lot changes with some these pain meds what strength patch are u on??
    gllll talk soon


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.